MAUDE Adverse Event Report: COOK IRELAND LTD RESONANCE STENT SET; FAD STENT, URETERAL

COOK IRELAND LTD RESONANCE STENT SET; FAD STENT, URETERAL
Catalog Number RMS-060026-R
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/05/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
The rms doesn't work after 5 months.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.1.Are any images available for review? no.2.What was the target location for the stent? 3.Did anything have to be removed from the patient? yes the rms.4.If yes, please specify: (i) what part of the body the device was removed from? kidney rms (ii) what device was removed? rms.(iii) what instrument was used to remove it? olympus forceps.5.Please specify the storage conditions of the device at the facility, particularly those relating to light and temperature the rms comes direct from cook warehouse.6.Why was the stent removed? the kidney was congested.7.If other, please detail why the stent was removed.8.If the stent was removed what was used to complete the procedure? a ufi stent.9.What was the length of the indwell time? yesi 10.What disease mode was the physician trying to treat? i don¿t understand this question 11.What type and size wire guide was used with the device? 0.35 hiwire 12.Did the device come with a pigtail straightener? n/a 13.If yes, was the pigtail straightener used? n/a, 14.Did the user attempt to attach the stent to the inserter before or after wire guide insertion? n/a, 15.Did the user attempt to attach the tapered end of the stent to the inserter? no 16.Was this device assembled outside of the body? no 17.Did the patient require any additional procedures as a result of this event? yes 18.What intervention (if any) was required? 19.Was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? same procedure, 20.Were any other defects (other than the complaint issue) observed on the device prior to return (e.G.Kink)? no.21.If yes, please specify what was observed and where on the device it was observed.
 
Additional Manufacturer Narrative
Device evaluation 1 unit of lot c2111148 of rms-060026-r was returned opened not in its original packaging.It should be noted that this file is related to another complaint files.For details of the other investigation please refer to (b)(4).The device related to this occurrence underwent a laboratory evaluation on 18 july 2024.Only the stent was returned.Light brown color observed on body of stent and on both pigtail curls.No other damage observed.Through the investigation it was confirmed that the light brown color observed on the body of the stent was minor encrustation.Through the investigation it was also established that an incorrect sized wire guide was used on the device and as a result an additional complaint (b)(4) was opened.Manufacturing records prior to distribution, all rms-060026-r devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records for rms-060026-r of lot number c2111148 did not reveal any discrepancies that could have contributed to this complaint issue.Review historical data the review of relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and/label it should be noted that the instructions for use (ifu0020) states the following: "potential adverse events associated with indwelling ureteral stents include stent encrustation.¿ there is evidence to suggest the user did not follow the ifu in relation to the guide wire used.This will be investigated under related file (b)(4).Image review an image was not returned for evaluation.Root cause analysis a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause can be attributed to a procedural related effect as the ifu which accompanies this device lists stent encrustation as a known complication associated with the use of the device.Summary complaint is confirmed based on visual and/or functional inspection.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.The rms was removed and replaced with a ufi stent.Complaints of this nature will continue to be monitored for similar events.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 05-nov-2024.

Brand Name
RESONANCE STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key19859878
Report Number3001845648-2024-00415
Device Sequence Number20711459
Product Code FAD
UDI-Device Identifier10827002341118
UDI-Public(01)10827002341118(17)261109(10)C2111148
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K063742
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRMS-060026-R
Device Lot NumberC2111148
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/11/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/05/2024
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/05/2024
Supplement Date Received by Manufacturer07/05/2024
Initial Report FDA Received Date07/30/2024
Supplement Report FDA Received Date11/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale